MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. CYSTO-NEPHRO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. CYSTO-NEPHRO VIDEOSCOPE
Model Number CYF-VHA
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned to olympus for evaluation.The customer provided the cleaning, disinfection, and sterilization (cds) process and reported that the endoscope and accessories were culture tested.There was a delay/lag time between the end of clinical use and the start of pre-cleaning.The suction pump was not used to draw water from the forceps channel and the customer is not using the mh-948 to pump air/liquid into the air/water channel.There were no issues with the accessories used for reprocessing.Manual cleaning was performed more than one hour after the case and was not done under immersion.The device passed leak testing.The cleaning solution used was end fresh a and the disinfectant used as aceside.The forceps channel was brushed.The forceps elevator was not moved up and down three times while immersed in the cleaning solution.The olympus endoscope reprocessor-4 (oer-4) was used for reprocessing.The cleaning tube was connected to all channels when the endoscope was sent into the disinfector.The water filter was not replaced within the specified period.The products used to treat the rinse water were normal.The scope was not used after the positive culture was observed and was stored at room temperature with no additional reprocessing.The scope was dried by wiping with the clean paper/towel and was placed in storage without a drying function.The collection was taken after storage and the last date of reprocessing was august 9, 2023.There was no patient infection.A supplemental report will be submitted if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that the cysto-nephro videoscope's tip insertion section (up to curved section) and forceps channel tested positive for twice for unexpected contamination of gram positive cocci and staphylococci (staphylococcus spp.).The scope was retested 4 days later and was negative.The issue was found during a routine culture of the scope.The user did not report any contamination or any other serious deterioration in state of health of any persons to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information provided by the customer: the customer provided additional cleaning, disinfection and sterilization information.There were no deficiencies in the reprocessing of the device, there was no delay/lag time between the end of clinical use and the start of pre-cleaning, and there were no problems with the endoscope washer.End quick cleaning solution was used.The disinfectant was within its expiry date and the concentration was effective and the quality of the rinse water was controlled.The device was quarantined after positive culture observed and stored at room temperature (with the same level as the oxygen concentration in the air).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based the legal manufacturer's final investigation.The reported event was not confirmed as the device was not microbiologically tested by olympus.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.However, it is likely that reprocessing was insufficient due to deviation from the instruction manual.Cyf-vha has a cleaning manual, and the reprocessing method is described in the cleaning manual.Olympus will continue to monitor field performance for this device.

Brand Name
CYSTO-NEPHRO VIDEOSCOPE
Common Device Name
CYSTO-NEPHRO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17719496
Report Number3002808148-2023-09651
Device Sequence Number17964190
Product Code FAJ
UDI-Device Identifier04953170310508
UDI-Public04953170310508
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-VHA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer09/15/2023
09/21/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date09/17/2023
10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown